An Eyring–Kramers law for the stochastic Allen–Cahn equation in dimension two

Nils Berglund, Giacomo Di Gesù, Hendrik Weber

Research output: Contribution to journalArticlepeer-review

18 Citations (SciVal)


We study spectral Galerkin approximations of an Allen–Cahn equation over the two-dimensional torus perturbed by weak space-time white noise of strength ε√. We introduce a Wick renormalisation of the equation in order to have a system that is well-defined as the regularisation is removed. We show sharp upper and lower bounds on the transition times from a neighbourhood of the stable configuration −1 to the stable configuration 1 in the asymptotic regime ε→0. These estimates are uniform in the discretisation parameter N, suggesting an Eyring–Kramers formula for the limiting renormalised stochastic PDE. The effect of the “infinite renormalisation” is to modify the prefactor and to replace the ratio of determinants in the finite-dimensional Eyring–Kramers law by a renormalised Carleman–Fredholm determinant.
Original languageEnglish
Pages (from-to)1-27
Number of pages27
JournalElectronic Journal of Probability
Issue number0
Publication statusPublished - 28 Apr 2017


Dive into the research topics of 'An Eyring–Kramers law for the stochastic Allen–Cahn equation in dimension two'. Together they form a unique fingerprint.

Cite this